Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 6:22 PM EDT for Windham County, Vermont. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 6:22 PM EDT (22:22 UTC)
- Expired
- May 29, 2012, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Windham County, VT
The radar
The Albany radar (KENX), 126 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:39 PM EDT | HAIL 1 | Putney, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
273
WUUS51 KALY 292222
SVRALY
VTC025-292300-
/O.NEW.KALY.SV.W.0036.120529T2222Z-120529T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 700 PM EDT
* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LONDONDERRY TO NEWFANE TO 9 MILES SOUTHWEST OF GUILFORD
CENTER MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GUILFORD CENTER AND BRATTLEBORO BY 630 PM EDT...
PUTNEY BY 635 PM EDT...
VERNON BY 640 PM EDT...
SAXTONS RIVER BY 645 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4273 7246 4272 7250 4274 7285 4311 7293
4312 7287 4326 7285 4323 7270 4324 7253
4323 7246 4298 7246 4296 7252 4292 7252
4288 7255 4281 7254 4276 7247
TIME...MOT...LOC 2221Z 283DEG 30KT 4325 7282 4299 7266
4272 7274
$$
WASULA/KOLECI2 follow-up statements
710
WWUS51 KALY 292242
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT TUE MAY 29 2012
VTC025-292300-
/O.CON.KALY.SV.W.0036.000000T0000Z-120529T2300Z/
WINDHAM VT-
642 PM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN WINDHAM COUNTY...
AT 637 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS THAT PRODUCED QUARTER SIZE HAIL IN PUTNEY. DAMAGING
WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BARTONSVILLE TO EAST PUTNEY
STATION TO 7 MILES SOUTH OF VERNON...OR ALONG A LINE EXTENDING FROM
8 MILES EAST OF LONDONDERRY TO 8 MILES NORTHEAST OF BRATTLEBORO TO 7
MILES NORTH OF GREENFIELD...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BARTONSVILLE AND SAXTONS RIVER BY 645 PM EDT...
BROCKWAYS MILLS AND ROCKINGHAM BY 650 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4273 7246 4272 7250 4273 7259 4306 7255
4310 7255 4315 7252 4321 7257 4324 7253
4323 7246 4298 7246 4296 7252 4292 7252
4288 7255 4281 7254 4276 7247
TIME...MOT...LOC 2240Z 283DEG 30KT 4321 7261 4295 7245
4268 7253
$$
WASULA/KOLECI826
WWUS51 KALY 292258
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
658 PM EDT TUE MAY 29 2012
VTC025-292308-
/O.EXP.KALY.SV.W.0036.000000T0000Z-120529T2300Z/
WINDHAM VT-
658 PM EDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINDHAM COUNTY WILL
EXPIRE AT 700 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4273 7246 4272 7250 4273 7259 4306 7255
4310 7255 4315 7252 4321 7257 4324 7253
4323 7246 4298 7246 4296 7252 4292 7252
4288 7255 4281 7254 4276 7247
TIME...MOT...LOC 2258Z 283DEG 30KT 4318 7241 4292 7225
4265 7233
$$
WASULA/KOLECIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:59 PM EDT, 23 minutes earlier.
Area forecast discussion, May 29, 5:59 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 559 PM EDT TUE MAY 29 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... HAVE ADDED LITCHFIELD COUNTY TO TORNADO WATCH #313 WHICH IS IN EFFECT UNTIL 9 PM. HAVE CLEARED HERKIMER...HAMILTON...FULTON... MONTGOMERY...WARREN...SARATOGA...WASHINGTON...SCHOHARIE AND WASHINGTON COUNTIES. AS OF 4 PM...HAVE ADDED ULSTER AND DUTCHESS COUNTIES TO THE CURRENT TORNADO WATCH #313 UNTIL 9 PM. MINOR ADJUSTMENTS WERE MADE BASED ON OBSERVATIONAL DATA. HAIL FROM AROUND AN INCH UP TO 3.5 INCHES HAS BEEN REPORTED WITH TODAY SEVERE STORMS. PLEASE SEND YOUR REPORTS OF HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. AS OF 130 PM...TORNADO WATCH #313 IS IN EFFECT UNTIL 9 PM FOR THE ENTIRE FORECAST AREA EXCEPT ULSTER...DUTCHESS AND LITCHFIELD. IN COORDINATION WITH THE STORM PREDICTION CENTER MUCH OF THE FORECAST WAS UPGRADED TO MODERATE RISK. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD OF A SECONDARY COLD FRONT. ANOTHER SHORT WAVE MOVING THROUGH THE UPPER TROUGH WILL PROVIDE FARTHER SUPPORT. WHILE NOT EXPECTING SEVERE SMALL HAIL IS POSSIBLE AS WET BULB ZERO HEIGHTS FALL. EXPECT HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S. EXPECTING DRY WEATHER AS HIGH PRESSURE BUILDS IN AT THE SURFACE WITH RIDGING BUILDING IN ALOFT BY LATE IN WEEK. TEMPERATURES WILL BE SEASONABLE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LOOKING AT A WET WEEKEND AS A LOW PRESSURE SYSTEM MOVES THROUGH. CLOSED LOW FORMS OVER THE UPPER MID WEST THEN LIFTS NORTHWARD ACROSS THE GREAT LAKES. LOW WILL PASS TO OUR WEST. AT THIS TIME...BEST CHANCES FOR SHOWERS ARE SATURDAY DURING THE DAY. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. MVFR CONDITIONS WILL OCCUR WITH BRIEF IFR EXPECTED WITH ANY THUNDERSTORM ALONG WITH HEAVY RAINFALL. OVERNIGHT WITH WET GROUND MVFR ARE EXPECTED WITH IFR POSSIBLE ESPECIALLY AT KGFL. AN IMPROVEMENT TO VFR EXPECTED AFTER SUNRISE WITH VFR PERSISTING THROUGH THE MORNING. SOUTHERLY WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF THE COLD FRONT. OUTLOOK... WED...IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA KALB AND CHC AT KPOU. THU-FRI...VFR...NO SIG WX. FRI NIGHT...VFR/MVFR. CHC SHRA SAT...MVFR WITH IFR POSSIBLE. SHOWERS LIKELY. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. VERY UNSTABLE AND HUMID AIRMASS OVER REGION WITH HIGH PERCEPTIBLE WATER VALUES. SOME STORMS WILL PRODUCE HEAVY RAINFALL. IF STORM TRAINING OR BACK BUILD FLASH FLOODING COULD BE A MAJOR CONCERN. THREAT OS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/SNYDER NEAR TERM...IAA/SNYDER SHORT TERM...IAA LONG TERM...IAA AVIATION...IAA/KL FIRE WEATHER...IAA/11 HYDROLOGY...IAA/11
Hazardous weather outlook, May 29, 6:10 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 610 PM EDT TUE MAY 29 2012 CTZ001-013-MAZ001-025-NYZ051>054-058>061-063>066-VTZ013>015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 610 PM EDT TUE MAY 29 2012 ...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALBANY...RENSSELAER... GREENE...ULSTER...COLUMBIA...DUTCHESS...BERKSHIRE...LITCHFIELD ...BENNINGTON AND WINDHAM COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES... IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...GREENE... RENSSELAER AND ULSTER. IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM. IN WESTERN MASSACHUSETTS...BERKSHIRE. IN CONNECTICUT...LITCHFIELD. NYZ032-033-038>043-047>050-082>084-301100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 610 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON...FULTON... MONTGOMERY...WARREN...SARATOGA...SCHENECTADY AND WASHINGTON COUNTIES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 5:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT TUE MAY 29 2012
VTZ014-015-292215-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
556 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
BRATTLEBORO...OR ABOUT OVER BRATTLEBORO...AND MOVING NORTHEAST AT 30
MPH.
THE THUNDERSTORM WILL BE NEAR...
EAST PUTNEY STATION AND 6 MILES SOUTHEAST OF EAST PUTNEY BY 605 PM
EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4298 7246 4297 7247 4296 7252 4290 7252
4288 7255 4281 7254 4278 7250 4277 7254
4290 7268 4303 7246 4301 7244
TIME...MOT...LOC 2156Z 236DEG 27KT 4288 7251
WASULA/KOLECILocal storm report, May 29, 5:58 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL STRATFORD 43.18N 74.69W
05/29/2012 E2.75 INCH FULTON NY FACEBOOK
1249 PM HAIL STRATFORD 43.18N 74.69W
05/29/2012 E2.75 INCH FULTON NY FACEBOOK
0109 PM HAIL STRATFORD 43.18N 74.69W
05/29/2012 E1.25 INCH FULTON NY TRAINED SPOTTER
CONTINUED FOR 20 MINUTES
0112 PM HAIL CAROGA LAKE 43.14N 74.48W
05/29/2012 E1.25 INCH FULTON NY FACEBOOK
0130 PM HAIL NORTH BOLTON 43.60N 73.65W
05/29/2012 E1.75 INCH WARREN NY PUBLIC
0135 PM HAIL BOLTON LANDING 43.56N 73.65W
05/29/2012 E2.50 INCH WARREN NY FACEBOOK
0140 PM HAIL 2 SW RIVERBANK 43.58N 73.76W
05/29/2012 E1.00 INCH WARREN NY TRAINED SPOTTER
0140 PM HAIL NORTH BOLTON 43.60N 73.65W
05/29/2012 M3.50 INCH WARREN NY FACEBOOK
MEASURED VIA PHOTO WITH TAPE MEASURE
0140 PM HAIL 2 NE NORTH BOLTON 43.62N 73.63W
05/29/2012 E1.50 INCH WARREN NY PUBLIC
VIA SHAVE PROGRAM
0157 PM TSTM WND DMG EDINBURG 43.23N 74.09W
05/29/2012 SARATOGA NY AMATEUR RADIO
TREES AND WIRES DOWN AT OAK RD AND ROUTE 4
0200 PM HAIL HULETTS LANDING 43.64N 73.51W
05/29/2012 E1.75 INCH WASHINGTON NY FACEBOOK
0241 PM HAIL WILTON 43.18N 73.75W
05/29/2012 M0.75 INCH SARATOGA NY TRAINED SPOTTER
0245 PM HAIL BALLARD CORNERS 43.15N 73.69W
05/29/2012 M1.75 INCH SARATOGA NY STORM CHASER
0330 PM HAIL BELLOWS FALLS 43.14N 72.45W
05/29/2012 E1.75 INCH WINDHAM VT PUBLIC
0330 PM HAIL BELLOWS FALLS 43.14N 72.45W
05/29/2012 E2.00 INCH WINDHAM VT FACEBOOK
0340 PM HAIL BELLOWS FALLS 43.14N 72.45W
05/29/2012 E1.75 INCH WINDHAM VT PUBLIC
0404 PM HAIL LAKE GEORGE VILLAGE 43.43N 73.72W
05/29/2012 E1.75 INCH WARREN NY TRAINED SPOTTER
0410 PM HAIL LAKE GEORGE VILLAGE 43.43N 73.72W
05/29/2012 E1.25 INCH WARREN NY FACEBOOK
0419 PM TSTM WND DMG FULTONVILLE 42.95N 74.37W
05/29/2012 MONTGOMERY NY PUBLIC
TREES DOWN ON ROUTE 30A SOUTH OF FULTONVILLE
0420 PM TSTM WND DMG TRIBES HILL 42.95N 74.30W
05/29/2012 MONTGOMERY NY PUBLIC
TREE DOWN BLOCKING ROAD IN FRONT OF TRIBES HILL FIRE
DEPT.
0423 PM HAIL BROADALBIN 43.06N 74.20W
05/29/2012 E1.00 INCH FULTON NY BROADCAST MEDIA
WXNET 6
0425 PM HAIL GLOVERSVILLE 43.05N 74.35W
05/29/2012 E1.00 INCH FULTON NY PUBLIC
0425 PM TSTM WND DMG FORT JOHNSON 42.96N 74.24W
05/29/2012 MONTGOMERY NY PUBLIC
TREE DOWN AT FULTON MONTGOMERY CC
0426 PM TSTM WND DMG CRANESVILLE 42.92N 74.14W
05/29/2012 MONTGOMERY NY PUBLIC
TREES DOWN
0430 PM TSTM WND DMG GLENVILLE 42.93N 74.05W
05/29/2012 SCHENECTADY NY TRAINED SPOTTER
TREES AND WIRES DOWN DUE TO OUTFLOW
0440 PM TSTM WND DMG GALWAY 43.02N 74.03W
05/29/2012 SARATOGA NY PUBLIC
MULTIPLE TREES AND WIRES DOWN AT HICKORY ROAD
0446 PM TSTM WND DMG CHARLTON 42.93N 73.97W
05/29/2012 SARATOGA NY TRAINED SPOTTER
TREE SHEARED OFF AT CHARLTON HEIGHTS ELEMENTARY SCHOOL
0450 PM TSTM WND GST WEST MILTON 43.04N 73.93W
05/29/2012 E60 MPH SARATOGA NY TRAINED SPOTTER
0450 PM HAIL WEST MILTON 43.04N 73.93W
05/29/2012 E1.00 INCH SARATOGA NY TRAINED SPOTTER
0451 PM HAIL FACTORY VILLAGE 43.02N 73.86W
05/29/2012 E1.25 INCH SARATOGA NY NWS EMPLOYEE
0452 PM HAIL WESTMINSTER 43.08N 72.46W
05/29/2012 E1.75 INCH WINDHAM VT LAW ENFORCEMENT
0455 PM HAIL NISKAYUNA 42.82N 73.90W
05/29/2012 E1.00 INCH SCHENECTADY NY PUBLIC
AT GE GLOBAL RESEARCH CAMPUIS
0457 PM HAIL NISKAYUNA 42.82N 73.90W
05/29/2012 M1.00 INCH SCHENECTADY NY METEOROLOGIST
WEATHERNET 6 METEOROLOGIST
0458 PM HAIL 1 NNW NISKAYUNA 42.83N 73.90W
05/29/2012 E1.00 INCH SCHENECTADY NY NWS EMPLOYEE
0510 PM TSTM WND DMG SARATOGA SPRINGS 43.07N 73.78W
05/29/2012 SARATOGA NY PUBLIC
TREE LIMBS DOWN
0533 PM TSTM WND DMG MECHANICVILLE 42.90N 73.69W
05/29/2012 SARATOGA NY AMATEUR RADIO
TREES DOWN ON WIRES
0539 PM TSTM WND DMG TROY 42.73N 73.68W
05/29/2012 RENSSELAER NY PUBLIC
TREE DOWN ON BILLINGS AVENUE
&&
EVENT NUMBER ALY1200021 ALY1200023 ALY1200022 ALY1200035 ALY1200034
ALY1200028 ALY1200024 ALY1200025 ALY1200030 ALY1200026 ALY1200027
ALY1200029 ALY1200031 ALY1200032 ALY1200033 ALY1200036 ALY1200037
ALY1200045 ALY1200040 ALY1200039 ALY1200041 ALY1200038 ALY1200046
ALY1200047 ALY1200042 ALY1200044 ALY1200048 ALY1200049 ALY1200050
ALY1200043 ALY1200051 ALY1200052 ALY1200053 ALY1200054 ALY1200055
ALY1200056 ALY1200057
SNDLocal storm report, May 29, 6:02 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG CAMBRIDGE 43.03N 73.38W
05/29/2012 WASHINGTON NY TRAINED SPOTTER
TREES DOWN
0510 PM TSTM WND DMG HOOSICK FALLS 42.90N 73.35W
05/29/2012 RENSSELAER NY TRAINED SPOTTER
TREES DOWN
0510 PM TSTM WND DMG SALEM 43.17N 73.33W
05/29/2012 WASHINGTON NY TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER ALY1200058
EVENT NUMBER ALY1200059
EVENT NUMBER ALY1200060
OKEEFESpecial weather statement, May 29, 6:07 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT TUE MAY 29 2012
NYZ058-059-063-064-292230-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-
607 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR WOODLAND VALLEY CAMPGROUND...OR ABOUT 14 MILES NORTHEAST
OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
MOUNT TREMPER...PHOENICIA AND NEAR OLIVEBRIDGE BY 615 PM EDT
KENNETH L WILSON CAMPGROUND AND LANESVILLE BY 620 PM EDT WOODSTOCK
AND NEAR WEST HURLEY BY 625 PM EDT
NEAR NORTH-SOUTH LAKE CAMPGROUND AND HUNTER BY 630 PM EDT
LAT...LON 4205 7473 4212 7456 4215 7453 4215 7451
4217 7446 4221 7454 4233 7445 4232 7443
4245 7382 4211 7396 4182 7399 4187 7446
4189 7448 4200 7475
TIME...MOT...LOC 2206Z 241DEG 29KT 4201 7437
NAS/JPVSpecial weather statement, May 29, 6:13 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT TUE MAY 29 2012
VTZ013>015-292300-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
613 PM EDT TUE MAY 29 2012
...A LINE OF STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STRATTON...
OR ABOUT OVER STRATTON...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
TOWNSHEND AND 7 MILES NORTHWEST OF NEWFANE BY 630 PM EDT
SAXTONS RIVER AND 7 MILES NORTHWEST OF WESTMINSTER BY 650 PM EDT
BELLOWS FALLS BY 655 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4273 7246 4273 7297 4331 7300 4331 7283
4326 7281 4323 7270 4324 7243 4315 7245
4308 7243
TIME...MOT...LOC 2213Z 239DEG 29KT 4300 7288
WASULA/KOLECISpecial weather statement, May 29, 6:16 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 616 PM EDT TUE MAY 29 2012 NYZ065-066-292300- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 616 PM EDT TUE MAY 29 2012 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RHINEBECK...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF STANFORDVILLE BY 625 PM EDT 6 MILES SOUTHEAST OF RED HOOK BY 635 PM EDT PINE PLAINS BY 655 PM EDT LAT...LON 4204 7391 4196 7354 4178 7377 4189 7395 TIME...MOT...LOC 2216Z 215DEG 15KT 4188 7385 JPV/NAS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:46 PM EDT | Special Weather Statement | ALY | Windham | 29 min |
| May 29, 3:04 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 41 min |
| May 29, 3:45 PM EDT | Special Weather Statement | ALY | Windham | 30 min |
| May 29, 3:59 PM EDT | Special Weather Statement | ALY | Windham | 31 min |
| May 29, 4:06 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 39 min |
| May 29, 4:37 PM EDT | Tornado Warning | ALY | Windham | 23 min |
| May 29, 4:56 PM EDT | Special Weather Statement | ALY | Windham | 34 min |
| May 29, 5:09 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 51 min |
| May 29, 5:45 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 60 min |
| May 29, 5:56 PM EDT | Special Weather Statement | ALY | Windham | 19 min |
| May 29, 6:13 PM EDT | Special Weather Statement | ALY | Windham | 47 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.